Alert archive / Wisconsin / Wind Advisories in 2022
Wind Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Feb 18, 2022, 3:14 AM CST for 18 counties in Wisconsin. It took effect at Feb 18, 2022, 2:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2022, 3:14 AM CST (09:14 UTC)
- In effect from
- Feb 18, 2022, 2:00 PM CST
- Expired
- Feb 19, 2022, 3:01 AM CST
- In force
- 13 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.2 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -145 m²/s²
- 0-3 km storm-relative helicity
- -72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
442 WWUS73 KGRB 180914 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 314 AM CST Fri Feb 18 2022 WIZ013-018>022-030-031-035>040-045-048>050-073-074-181715- /O.NEW.KGRB.WI.Y.0001.220218T2000Z-220219T1000Z/ Northern Marinette County-Lincoln-Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-Wood-Portage-Waupaca- Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Mountain, New London, Keshena, Brillion, Antigo, Neopit, Harmony, High Falls Reservoir, Crivitz, Clintonville, Townsend, Waupaca, Marshfield, Lakewood, Neenah, Wausau, Manitowoc, Oconto, Little Suamico, Fish Creek, Chilton, Luxemburg, Porterfield, Appleton, Middle Inlet, Green Bay, Loomis, Pensaukee, Oshkosh, Tomahawk, Wautoma, Plover, Brookside, Redgranite, Peshtigo, Merrill, Menasha, Two Rivers, Wisconsin Rapids, Stevens Point, Shawano, Sobieski, Niagara, New Holstein, Sturgeon Bay, Sister Bay, Wausaukee, and Kewaunee 314 AM CST Fri Feb 18 2022 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM CST SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. Snow showers also expected by mid afternoon. * WHERE...Portions of central, east central, north central, and northeast Wisconsin. * WHEN...From 2 PM this afternoon to 4 AM CST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Some blowing snow will be possible as an Arctic cold front passes through the area this afternoon into this evening. This may produce a snow squall or heavy snow showers that result in sudden, significant reductions in visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles traveling on north to south oriented roadways. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay Cooley
4 follow-up statements
721 WWUS73 KGRB 181612 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1012 AM CST Fri Feb 18 2022 WIZ013-018>022-030-031-035>040-045-048>050-073-074-190015- /O.CON.KGRB.WI.Y.0001.220218T2000Z-220219T1000Z/ Northern Marinette County-Lincoln-Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-Wood-Portage-Waupaca- Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Mountain, New London, Keshena, Brillion, Antigo, Neopit, Harmony, High Falls Reservoir, Crivitz, Clintonville, Townsend, Waupaca, Marshfield, Lakewood, Neenah, Wausau, Manitowoc, Oconto, Little Suamico, Fish Creek, Chilton, Luxemburg, Porterfield, Appleton, Middle Inlet, Green Bay, Loomis, Pensaukee, Oshkosh, Tomahawk, Wautoma, Plover, Brookside, Redgranite, Peshtigo, Merrill, Menasha, Two Rivers, Wisconsin Rapids, Stevens Point, Shawano, Sobieski, Niagara, New Holstein, Sturgeon Bay, Sister Bay, Wausaukee, and Kewaunee 1012 AM CST Fri Feb 18 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM CST SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, north central, and northeast Wisconsin. * WHEN...From 2 PM this afternoon to 4 AM CST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Any fresh snow may blow around, reducing visibility in the evening. Cold temperatures and ongoing winds will lead to fairly cold wind chills in the range of 15 to 25 below zero overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay Uhlmann
919 WWUS73 KGRB 182122 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 322 PM CST Fri Feb 18 2022 WIZ013-018>022-030-031-035>040-045-048>050-073-074-190530- /O.CON.KGRB.WI.Y.0001.000000T0000Z-220219T1000Z/ Northern Marinette County-Lincoln-Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-Wood-Portage-Waupaca- Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Mountain, New London, Keshena, Brillion, Antigo, Neopit, Harmony, High Falls Reservoir, Crivitz, Clintonville, Townsend, Waupaca, Marshfield, Lakewood, Neenah, Wausau, Manitowoc, Oconto, Little Suamico, Fish Creek, Chilton, Luxemburg, Porterfield, Appleton, Middle Inlet, Green Bay, Loomis, Pensaukee, Oshkosh, Tomahawk, Wautoma, Plover, Brookside, Redgranite, Peshtigo, Merrill, Menasha, Two Rivers, Wisconsin Rapids, Stevens Point, Shawano, Sobieski, Niagara, New Holstein, Sturgeon Bay, Sister Bay, Wausaukee, and Kewaunee 322 PM CST Fri Feb 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, east central, north central, and northeast Wisconsin. * WHEN...Until 4 AM CST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Any freshly fallen snow will also blow and drift across the area, reducing visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay Uhlmann
334 WWUS73 KGRB 190325 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 925 PM CST Fri Feb 18 2022 WIZ013-018>022-030-031-035>040-045-048>050-073-074-191000- /O.CON.KGRB.WI.Y.0001.000000T0000Z-220219T1000Z/ Northern Marinette County-Lincoln-Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-Wood-Portage-Waupaca- Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Mountain, New London, Keshena, Brillion, Antigo, Neopit, Harmony, High Falls Reservoir, Crivitz, Clintonville, Townsend, Waupaca, Marshfield, Lakewood, Neenah, Wausau, Manitowoc, Oconto, Little Suamico, Fish Creek, Chilton, Luxemburg, Porterfield, Appleton, Middle Inlet, Green Bay, Loomis, Pensaukee, Oshkosh, Tomahawk, Wautoma, Plover, Brookside, Redgranite, Peshtigo, Merrill, Menasha, Two Rivers, Wisconsin Rapids, Stevens Point, Shawano, Sobieski, Niagara, New Holstein, Sturgeon Bay, Sister Bay, Wausaukee, and Kewaunee 925 PM CST Fri Feb 18 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST SATURDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph. Wind will slowly decrease overnight. * WHERE...Portions of central, east central, north central, and northeast Wisconsin. * WHEN...Until 4 AM CST Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay Bersch
341 WWUS73 KGRB 190901 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 301 AM CST Sat Feb 19 2022 WIZ013-018>022-030-031-035>040-045-048>050-073-074-191015- /O.CAN.KGRB.WI.Y.0001.000000T0000Z-220219T1000Z/ Northern Marinette County-Lincoln-Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-Wood-Portage-Waupaca- Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Mountain, New London, Keshena, Brillion, Antigo, Neopit, Harmony, High Falls Reservoir, Crivitz, Clintonville, Townsend, Waupaca, Marshfield, Lakewood, Neenah, Wausau, Manitowoc, Oconto, Little Suamico, Fish Creek, Chilton, Luxemburg, Porterfield, Appleton, Middle Inlet, Green Bay, Loomis, Pensaukee, Oshkosh, Tomahawk, Wautoma, Plover, Brookside, Redgranite, Peshtigo, Merrill, Menasha, Two Rivers, Wisconsin Rapids, Stevens Point, Shawano, Sobieski, Niagara, New Holstein, Sturgeon Bay, Sister Bay, Wausaukee, and Kewaunee 301 AM CST Sat Feb 19 2022 ...WIND ADVISORY IS CANCELLED... Winds may briefly gust to 30 mph this morning; however, the trend will continue to be toward a steady decreasing in wind speeds and gusts. $$ For more information, visit us at http://www.weather.gov/GreenBay Cooley
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Feb 17, 10:44 PM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Feb 17, 10:44 PM CST, 4 hours 30 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1044 PM CST Thu Feb 17 2022 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Friday Issued at 241 PM CST Thu Feb 17 2022 The most impactful weather for the short term forecast will occur Friday afternoon and evening. This evening through tonight: A fairly quiet period will continue for the region as surface high pressure moves across Wisconsin. Expect skies to clear from west to east over the course of the evening as winds become light. This combination will allow temperatures to tank overnight, with many areas dropping to around 5 below to 15 below zero in central and north- central Wisconsin. Winds will increase again ahead of the approaching clipper system Friday morning, creating a brief window of -20 wind chills, but this will likely not last long and could be prevented if inbound WAA brings clouds back earlier in the day. The coldest temperatures will also occur while winds are still light, so the decision to hold off a wind chill advisory was made. Friday: A fast moving and intense clipper system then becomes the focus of the forecast for Friday into Saturday, crossing the arrowhead of Minnesota by 18Z Friday. Warm air advection and a fairly tight pressure gradient will produce both strong wind gusts by late morning that will only increase as a cold front comes through between 21-00Z. Gusts upwards of 35 to 40 knots seem likely by the afternoon and evening hours. Further, the combination of strong rise/fall pressure tendencies; frontogenetic forcing along and ahead of the cold front; and the minor instability as a result of "peak heating" will produce conditions conducive for snow squall development. The impacts of this will be very high snowfall rates for a short period of time, producing quickly accumulating snowfall and low visibility, likely around the evening commute. Snow amounts of also come up some since the previous forecast, mainly for areas in far northern Wisconsin. Amounts forecast now border 3 inches for the far north, with most of the rest of the area seeing 1-2 inches of snow. Any snow that falls will also be suggest to blowing and drifting due to the winds still in the area. .LONG TERM...Friday Night Through Thursday Issued at 241 PM CST Thu Feb 17 2022 The strong clipper system will move east of the area Friday evening. Scattered snow showers along the arctic front should exit east-central and northeast Wisconsin during the early to mid evening hours. Models continue to show strong winds of 40 knots at 925mb and 50 knots at 850mb behind the arctic front. Strong subsidence behind the clipper system, along with steep low level lapse rates will help mix some of the strong winds to the surface Friday evening into early Saturday morning. Have bumped up the wind gusts to the point that some locations will be at or into Wind Advisory Criteria. However, snowfall totals have increased some from yesterday, thus it is possible that a Winter Weather Advisory may be needed for the strong winds along with blowing and drifting of the snow. Will defer to the midnight shift if or what type of headline would be needed. The strong winds may cause some damage to trees and power lines and may result in sporadic power outages. The gusty northwest winds will gradually subside Saturday morning. The latest guidance has come in colder for Saturday, thus lowered high temperatures a few degrees with readings in the teens to around 20. The next clipper system will pass well north of the state Saturday night. Increasing south to southwest winds are expected with blustery conditions developing as temperatures rise through the night. The arctic cold front will move into northern Wisconsin Sunday morning, and then across the state Sunday afternoon and evening. It will start out mild with highs in the middle 30s to middle 40s, but it will be significantly colder by late Sunday evening as the front drops into northern Illinois. Early next week is still looking very interesting as a f-gen band of snow will develop on Monday. Increasing east to northeast flow off Lake Michigan, combined with a wave moving along the front will bring accumulating snow from Monday night into Tuesday night. The increasing northeast winds and powdery snow could have some significant impacts to travel, especially on Tuesday with northeast winds of 20 to 30 mph and gusty. The latest guidance is still suggesting 6 inches or more from Monday into Tuesday night across much of the area. Stay tuned! Below normal temperatures are expected next week. && .AVIATION...for 06Z TAF Issuance Issued at 1043 PM CST Thu Feb 17 2022 Mainly VFR flying conditions are expected overnight into Friday morning. However, low lake effect clouds coming off of Lake Superior have created MVFR cigs with bases around 2000 ft across north-central WI. Elsewhere, mostly clear skies are expected overnight with light to calm winds. Conditions change throughout mid to late Friday morning as winds rapidly increase from the south. Winds will slowly veer to the west and northwest while continuing to strengthen during the afternoon. Gusts of 30 to 45 knots are forecast. LLWS can also be expected as winds at 2kft will be around 50 kts. Additionally, snow showers will move in from the west during the late morning across central and north-central WI, and during the afternoon farther east. The light snow and lower clouds will produce MVFR cigs and vsbys throughout the second half of Friday, particularly for central and north-central WI. It should also be noted that while snow will generally be light, brief and heavy snow showers will be possible Friday afternoon and evening which could rapidly reduce visibility to a quarter mile or less, especially with the strong surface winds. However, due to the convective nature of these types of snow showers there is high uncertainty on if/when they could occur, so did not account for these potential visibility reductions in the TAF forecast. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 9 AM Friday to midnight CST Friday night for WIZ005-010>012. && SHORT TERM.....Uhlmann LONG TERM......Eckberg AVIATION.......KLJ
Hazardous weather outlook, Feb 17, 7:52 PM CST, 7 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 752 PM CST Thu Feb 17 2022 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-190200- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 752 PM CST Thu Feb 17 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Wind chill values will fall to 20 below to 25 below zero for a couple hours late tonight over north- central Wisconsin. .DAYS TWO THROUGH SEVEN...Friday through Thursday Light to moderate snow is expected across northern Wisconsin Friday into Friday evening. One to three inches of accumulation are forecast north of a Marshfield to Wausau to Shawano to Wausaukee line. Less than one inch is expected south and east of this line. Areas of blowing and drifting snow are possible Friday afternoon and evening due to strong wind gusts of 35 to 50 mph. Winds will initially be from the southwest and slowly veer to the northwest. This may result in low visibility during the evening commute. The strong winds may also cause isolated damage to trees and powerlines resulting in sporadic power outages. Wind chill readings will approach 20 below zero across central and north-central Wisconsin late Friday night into early Saturday morning. A prolonged period of light to moderate snow is possible early next week, resulting in hazardous travel. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Spotters are requested to report snowfall amounts greater than one inch or wind gusts greater than 40 mph to the National Weather Service Friday and Friday night. LMZ521-522-541>543-190200- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 752 PM CST Thu Feb 17 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Thursday Gales force gusts are expected Friday afternoon into Saturday morning. A Gale Warning has been issued. Gales force gusts are also possible Saturday night into Sunday morning. KLJ
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 2:42 PM CST | Wind Chill Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Oneida and 3 more | 18 hr |
| Feb 18, 5:18 PM CST | Snow Squall Warning | GRB | Portage, Waupaca, Waushara | 42 min |
| Feb 18, 5:43 PM CST | Snow Squall Warning | GRB | Brown, Calumet, Outagamie, Waupaca, Waushara, Winnebago | 62 min |
Nearby
Wind Advisories in Wisconsin, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.